I have lumps and discoloration after tear trough Restylane injection. Any suggestions? (photos)

I got restylane injected into my tear troughs as well as voluma injected into my cheeks about two days ago and I'm extremely swollen, a little lumpy, and fairly bruised. I'm worried about the lumps. As of right now, they're not visible to someone else but I feel a large and firm lump under the inside of my left eye. I'm also worried about the slight bluish color underneath my left eyelid. I'm not sure if it's still slight bruising or if it's from the product. Should I be worried about this?

Doctor Answers 6

Restylane and side effects

Restylane and Voluma are both excellent products when injected properly.  Local bruising and swelling can happen after injection.  I would be patient for a few more days but if you are concerned please consult your treating physician for assessment of the area.  It could be just some localized swelling and bruising that will resolve.


New York Dermatologist
5.0 out of 5 stars 76 reviews

Discoloration

  • Use a concealer until it goes away. Do not get sun on it. If it doesn't go away after 3 0r4 months, try a skin bleach like hydroquinone. Good luck.

Howard N. Robinson, MD (retired)
Miami Plastic Surgeon
4.7 out of 5 stars 62 reviews

Injection Swelling and Bruising

I suggest speaking to your physician if you are concerned.  But typically for up to a few weeks you can get swelling, bruising, or irregularity -- although even these side effects are not that common with an expert injector or someone who uses cannulas.  I suggest having some patience, using ice and arnika, for now.  Unless you have significant pain or skin color change. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 190 reviews

Tear trough restylane injection

Some degree of bruising and swelling after a liquid eyelift is common and should resolve within several days to two weeks. A follow up visit with your doctor may be in order to address your concerns. Good Luck!

Roy A. David, MD
San Diego Facial Plastic Surgeon
4.5 out of 5 stars 23 reviews

Go see the doctor

While the lumpiness is normal, the blue discoloration could be the filler. Go back to the doctor to see what is the problem.

Vicki J. Levine, MD
New York Dermatologic Surgeon

I have lumps and discoloration after tear trough Restylane injection. Any suggestions?

These are post injection issues. The lumps are hard to see in the posted photo so with aggressive massages they will most likely resolve. The "bluish" discoloration is the Tyndall effect with this type of HA filler. I prefer Belotero-Balance HA filler that offers a much lees chance of this effect. Now try hydroquinioe creams 8% or laser therapy to improve... 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.6 out of 5 stars 173 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.